MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, including disability, infection, hernia recurrence, obstruction and device explant.The instructions-for-use supplied with the device list infection and hernia recurrence as possible complications.A review of the manufacturing records was performed and found the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent incisional hernia repair surgery with implant of ventralex st on (b)(6) 2015.It was alleged that the patient had ventral hernia repair thereby underwent additional surgical intervention for small bowel resection and mesh removal on (b)(6) 2023.As per the operative report ¿indicate that the small bowel was resected off the mesh and the open portion was resected using a jia stapler.The small bowel was then re-anastomosed using a 55mm selectable linear cutter with staples and a 60mm ta stapler with dst series.The mesh was then resected using blunt dissection with metzenbaum scissors.¿ attorney alleges that the patient experiencing infections, recurrence, chronic pain which have impaired daily activities.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, including disability, infection, hernia recurrence, obstruction and device explant.The instructions-for-use supplied with the device list infection and hernia recurrence as possible complications.A review of the manufacturing records was performed and found the lot was manufactured to specification.Addendum: h11: this supplemental emdr is submitted to correct the annex b code and term.Note, the manufacturing date (15-nov-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22932355
Report Number1213643-2025-00802
Device Sequence Number10231423
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)151128(10)HUXK0039
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5950009
Device Lot NumberHUXK0039
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale